A Global Kam-Theorem: Monodromy in Near-Integrable Perturbations of Spherical Pendulum
The KAM Theory for the persistence of Lagrangean invariant tori in nearly integrable Hamiltonian systems is lobalized to bundles of invariant tori. This leads to globally well-defined conjugations between near-integrable systems and their integrable approximations, defined on nowhere dense sets of positive measure associated to Diophantine frequency vectors. These conjugations are Whitney smooth diffeomorphisms between the corresponding torus bundles. Thus the geometry of the integrable torus bundle is inherited by the near-integrable perturbation. This is of intereet in cases where these bundles are nontrivial. The paper deals with the spherical pendulum as a leading example.
V.I. Arnol'd, Mathematical Methods of Classical Mechanics, GTM 60 Springer-Verlag, New York, 1978.
V.I. Arnol'd, Geometrical Methods in the Theory of Ordinary Differential Equations. Springer-Verlag 1983.
H.W. Broer, KAM-Theory: Multi-Periodicity in conservative and dissipative systems, Nieuw Arch. Wisk. 14(1) (1996) 1 -15.
H.W. Broer, Quasi-periodicity in dissipative systems, MIHMI (Journ. Indonesian Math. Soc.) 7(3) (2001) 7 -33.
H.W. Broer, R.H. Cushman and F. Fasso, Geometry of KAM tori for nearly integrable Hamiltonian systems, Preprint Uniuersity of Groningen 2002. Submitted.
H.W. Broer and G.B. Huitema, Unfoldings of quasi-periodic tori in reversible systems, Journal of Dynamics and Differential Equations 7(1995) 191-212.
H.W. Broer, G.B. Huitema and M.B. Sevryuk, Quasi-Periodic Motions in Families of Dynamical Systems, Order amidst Chaos, LNM 1645, Springer-Verlag, New York, 1996.
H.W. Broer, G.B. Huitema and F. Takens, Unfoldings of quasi-periodic tori, Mernoir AMS 421 (1990) 1-82.
H.W. Broer and F.M. Tangerman, From a differentiable to a real analytic perturbation theory, applications to the Kupka Smale theorems, Ergod. Th. & Dynam. Sys. 6 (1986) 345 362.
L. Chierchia and G. Gallavotti, Smooth prime integrals for quasiintegrable Hamiltonian systems. Nuovo Cimento B(11) 67(2) (1982) 277-295.
R.H. Cushman and L. Bates, Global aspects of classical integrable systems, Birkhauser, Basel, 1997.
R.H. Cushman and J.J. Duistermaat, The quantum mechanical spherical pendulum, Bull. Am. Math. Soc. 19 (1988). 475-479.
R.H. Cushman and D. A. Sadovskii, Monodromy in the hydrogen atom in crossed fields, Physica D 142 (2000) 166-196.
J.J. Duistermaat, On global action-angle coordinates, Comm. Pure Appl. Math.33 (1980) 687-706.
F. FassÃ², Hamiltonian perturbation theory on a manifold. Celest. Mech. and Dyn. Astr. 62 (1995) 43-69.
M.W. Hirsch, Differential Topology, Springer-Verlag, New york, 1976.
E. Horozov, Perturbations of the spherical pendulum and abelian integrals, Journal fÃ¼r die Reine und Angewandte Mathematik 408 (1990) 114- 135.
V.F. Lazutkin, Existence of a continuum of closed invariant curves for a convex billiard. (Russian) Uspehi Mat. Nauk 27 no.3(165) (1972) 201-202.
V.S. Matveev, Integrable Hamiltonian systems with two degrees of freedom. Topological structure of saturated neighbourhoods of points of focus-focus and saddle-saddle types. Mat. Sb. 187 (1996) 29 58.
J.K. Moser, Convergent series expansions for quasi-periodic motions, Math. Ann. 169 (1967),136-176.
R. Montgomery, The connection whose holonomy is the classical adiabatic angles of Hannay and Berry and its generalization to the nonintegrable case, Commun. Math. Phys. 12O (1989) 269-294.
J. Oxtoby, Meosure and Category. Springer-Verlag 1971.
J. Palis and W.C. de Melo, Geometric Theory of Dynamical Systems. Springer-Verlag 1982.
J- PÃ¶schel, Integrability of Hamiltonian systems on Cantor sets, commun. Pure Appl. Math. 35 (1982) 653-696.
B. Rink, Monodromy for nearly-integrable Hamiltonian systems, Preprint University of Utrecht 2002.
M. Spivak, A Comprehensive Introduction to Differential Geometry, Vol 1. Publish or Perish, Berkeley, 1964.
P. Stefan, Accessibles ets, orbits and foliations with singularities, Proc. London Math. Soc. 29 (1974) 699-713.
H. Sussmann, Orbits of families of vector fields and integrability of distributions,
Trans. Amer. Math. Soc.180 (1973) 171-188.
N. Tien Zung, A note on focus-focus singularities, Diff. Geom. Appl. 7 (1997) 123-130.
Vu Ngoc San, Quantum monodromy in integrable systems, Commun. Math. Phys. 203 (1999),465-479.